Elestat Overdose

It is not known whether an overdose of Elestat (epinastine ophthalmic solution) is possible or what problems may occur if an overdose occurs. Overdose symptoms are more likely to occur if the eye drop is taken by mouth, since very little of the medication reaches the bloodstream in the eye. Treatment, if necessary, will involve supportive care.

Is It Possible To Overdose on Elestat?

Elestat® (epinastine ophthalmic solution) is a prescription eye drop approved to prevent eye allergies (known medically as allergic conjunctivitis). It belongs to a class of allergy medications known as antihistamines. It is not known if it is possible to overdose on Elestat.
 
Similarly, it is not known exactly what to expect from an Elestat overdose. However, overdose symptoms are probably more likely to occur if the medication was accidentally taken by mouth (which might occur with children or pets) rather than as an eye drop, since very little of the medication reaches the bloodstream when used as an eye drop. It is not clear if accidentally ingesting an entire bottle of Elestat (which contains only 5 mL, equivalent to a teaspoonful) is enough to cause any problems at all.
 

Treatment for an Elestat Overdose

Given that there have been no reported cases of overdose, it is not known how to best treat an overdose of Elestat. Therefore, treatment (if necessary) will include supportive care, which consists of treating the symptoms that occur as a result of the overdose.
 
It is important that you seek medical attention immediately if you believe that you may have taken an Elestat overdose.
 
Recognizing Symptoms of ADHD

Elestat Eyedrops

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.